100 mcg levo

Hi everyone,need a bit of advice.My endo asked my GP to start me on 100mcg of levo which he did.Been taking it for about 5 days now and noticed the fatigue is slightly worse.Not had any reactions to the levo and have took all the precautions when taking it,ie on an empty stomach and only a bit of water for the next 11/2 hours afterwards.I know it can take up to 4 weeks for the dose to build up in your system and just wondered if this was a normal occurrence.My endo did say to me that with my build he would expect me to eventually need up to 200mcg or more a day.

Cheers everyone

Ian

10 Replies

oldestnewest
  • Usually a starting dose is 50mcg for about 4/6 weeks, and increasing by 25mcg gradually until you come to a dose which suits. Maybe your GP has started you off to high.

  • It is not unusual for people to feel a certain step backwards when they start. There is lots of speculation but I don't think we can readily provide a single explanation.

    If you get worse, do post back, but for now I would simply keep going.

    It is really good to see that you are aware of interference with foods, etc. :-)

    Are you taking it in the morning or at bed-time?

    Rod

  • Hi rod,I'm taking it in the mornings at the moment and funnily enough that's when I feel the fatigue more.Maybe I should give it a go at night.On the dosage my GP said he normally starts people on 50mcg a day but a lot of endos go straight for the 100mcg start to get a hold of it.As the endo saw me as being in good condition and early 40's had no issue with a 100mcg dosage.

    Ian

  • Choosing 50 or 100 - given what you have said - seems not much of an issue. I think you were implying you are not a small person - and it seems to me that if, for example, an 8 stone person would often start at 50 mcg, then starting a 16 stone person at 100 mcg cannot be much different overall.

    A few years ago, there were some trials in the Netherlands and they ended up fairly inconclusive.

    Seems not a bad idea to try at bed-time if that might be a possibility for you.

  • Yes too much unused T4 in your system can create problems. Or even if it's converting it might be too much, or you have too much rT3 etc. 100mcg does sound rather high to start with.xx

  • I weigh under 10 stone and was started on 75mcg. which was far too high. I seem to be OK on 50mcg.

  • I've found everyone's experience is different. I'm good on levo, but it's taken some time to get to this point.

    I was started on 25mcg in Jan '12. Although some symptoms were helped it took me a few months to feel good again.

    This could be due to settling on levo, or perhaps my body had so much healing to do - over the time before diagnosis and meds, much damage was done to my body. eg, 3 stone weight gain in a year. All this takes time to correct.

    I had a flare up of symptoms this Jan and an increase of levo to 50mcg alternating with 75mcg. I'm begining to feel right again, but it's taken 6 weeks this time.

    I'm on quite a low dose in comparison to many - but it does the job and I feel good when

    things eventually settle down.

    A few days is not a very long time - at the end of last week I was still feeling low, fatigue, cramps etc, etc... This week everything has improved.

  • Thanks everyone for the replies,Think I'm just doing what everybody does,ie if something doesn't work straight away you wonder if it is ever going work.Just need to stick with it and let my system adjust to it.

    Ian

  • I started on 100mcg on Thyroxine. It took a while to get feeling ok. I actually felt worse for a few weeks. I started taking it at night and saw improvement. I just stick it under my tongue and fall asleep. I was getting light headed and weird starry eyes on and off for the first week (TSH at 32). Then the fatigue kicked in during the day but I couldn't sleep at night.

  • Hi hay thanks for the reply,been 7 days now since I started and have exactly the same feelings you have stated.Light headed and walking around like a zombie.My TSH was 8 before starting and I wonder if it has shot up initially due to only being early days on the meds.Oh buy the way how does the tablets taste when dissolved under the tongue as I have only been swallowing them with water.

    Ian

You may also like...